Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/stroke/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    TIA/Stroke Symptom or the "New Normal"
    avatar
    CitizenR posted:
    My dad suffered a stroke August. Fortunately, he's had no appreciable deficits. He has, however, had a lot of tingling in his right side. There doesn't appear to any rhyme or reason to when these episodes may occur or how long they may last. Also it could affect just his foot, or work it's way up to, most recently his cheek. He's not had any difficult speaking, headaches, or problems with his face. Usually if he takes an aspirin and lies down, it will subside. He's been placed on a blood pressure medicine, Lipitor, and Plavix with a low dose aspirin. His blood sugar is elevated but his doctor has stopped short of diagnosing him as a type II diabetic. He's gone as long as three weeks without an episode, or once, two in one day. Are these episodes TIAs or could this be a lingering effect of the stroke? A side effect of the medicines? Thoughts? Thanks in advance.
     
    avatar
    itmatsb responded:
    Since no one else has responded, not being a doctor my guess is that the tingling is not a TIA, but if it bothers him then he should see a neurologist to diagnose and possibly treat it. Good luck.
     
    avatar
    CitizenR replied to itmatsb's response:
    Thank you for your response, itmatsb. He's seeing an neurologist but she's not figured out the cause. I agree with you, as frequent as the episodes are, I don't think they're TIAs (the neurologist has said that as well). Presently, she's leaning toward a form of seizure. We're awaiting the results of some additional tests, so hopefully we'll know something soon. Thanks, again.
     
    avatar
    itmatsb replied to CitizenR's response:
    Thanks for responding. Hope that the neurologist can figure it out.
     
    avatar
    Watarimono responded:
    Sounds as though it's possibly seizure mediated. I'm not physician of course, but I have read a number of case studies showing the glial cell action post-stroke, in addition to the initial trauma can cause permanent or temporary epilepsy-like symptoms.

    Best of luck to your father. After a stroke, the last thing a person needs is a constant symptom resembling one. Too much anxiety.
     
    avatar
    CitizenR replied to Watarimono's response:
    Thank you for your reply, Watarimono. Personally, I think it's either a form of nerve damage (peripheral neuropathy, maybe?) or a form of seizure. The most frustrating thing is, by far, not knowing. I know both my parents would feel a lot better having an idea of what it is. I've noticed, however, these episodes seem to have almost taken on a pattern. While they are still somewhat random, its as if they are about 3 days or so apart. Initially, they were very short in duration, lasting at most an hour. Now, they have been as long as three hours.

    Thank you again for your reply and your kind words.


    Helpful Tips

    Stroke and brain hemorrhage
    My mom 68 had a stroke/hemorrhage 22 days before and released from hospital and move to rehab now. She is not responding very well but ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.